MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE ACORNREAM 10MM THIN *EA; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US RESTORE ACORNREAM 10MM THIN *EA; CANNULATED SURGICAL DRILL
Model Number 219335
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual observation reveals the cutting side of the distal tip of the reamer appears worn and dull possibly from heavy use.Thus, the complaint can be confirmed.This failure is typical of excessive abuse of the device and therefore can be attributed to field wear.An mre cannot be performed as the lot number is unknown.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).The lot number is unknown.
 
Event or Problem Description
The sales rep reported via phone that the customer's 8mm and two of the 10 mm acorn reamer thin are dull therefore could not be used for an acl procedure.The case was completed with another like device.The sales rep was not present for the case but reported no adverse patient consequences or delay.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Correction: (g4) date received by manufacturer & report submission date: the incorrect date was submitted when the initial report was sent over.The date received by the manufacturer was 02/28/2020 thus making the due date 03/29/2020.

Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9771030
Report Number1221934-2020-00706
Device Sequence Number13599788
Product Code HTO
UDI-Device Identifier10886705005802
UDI-Public10886705005802
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219335
Device Catalogue Number219335
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/02/2020
Patient Sequence Number1